Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 30, NWS New Orleans, LA

March 2, 2001Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 2, 2001, 1:45 PM CST for Walthall County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 2, 2001, 1:45 PM CST (19:45 UTC)
Expired
Mar 2, 2001, 2:15 PM CST
In force
30 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Walthall County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 11:30 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WUUS54 KLIX 021946
SVRNEW
MSC147-022015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
145 PM CST FRI MAR 2 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 215 PM CST

* AT 141 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF TYLERTOWN MOVING NORTHEAST 
AT 35 MPH.

THE TOWN OF TYLERTOWN IS IN THE PATH OF THIS STORM.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3111 9025 3101 9013 3122 8978 3139 8995

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 11:50 AM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 2, 11:50 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1150 AM CST FRI MAR 2 2001

RUNNING LATE WITH THE DISCUSSION. AM GOING PRIMARILY WITH THE 12Z
ETA. WILL END THE THREAT OF PCPN FROM THE WEST DURING THE DAY SAT.
ISSUED FLASH FLOOD WATCH FOR NORTH PART OF THE CWA. A TORNADO WATCH
IS IN EFFECT FOR THE CWA UNTIL 5 PM..

.NEW...TORNADO WATCH 40 FOR SE LA...S MS AND ADJACENT COASTAL
WATERS.
LA...FFA LAZ034>039-046>050-031030.
MS...FFA MSZ068>071-031030.

17

In the hours before

Special weather statement, Mar 2, 11:30 AM CST, 2 hours 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1130 AM CST FRI MAR 2 2001

.SYNOPSIS...UNSTABLE AIRMASS COVERS MOST OF THE COUNTY WARNING AREA
WITH A STATIONARY FRONT LOCATED FROM NEAR THE ATCHAFALAYA RIVER TO
MCCOMB MISSISSIPPI. THE FRONT IS EXPECTED TO REMAIN STATIONARY OR
MOVE SLOWLY NORTH. A LOW PRESSURE SYSTEM OVER SOUTHWEST LOUISIANA
WILL MOVE SLOWLY NORTHEAST ALONG THE FRONT THIS AFTERNOON THROUGH
EARLY SATURDAY. AN UPPER DISTURBANCE WILL BE APPROACHING THE REGION
FROM THE WEST.

...THUNDERSTORMS...
A TORNADO WATCH IS IN EFFECT FOR SOUTHEASTERN LOUISIANA...SOUTHERN
MISSISSIPPI AND THE ADJACENT COASTAL WATERS UNTIL 5 PM. SCATTERED
THUNDERSTORMS WILL PERSIST THIS AFTERNOON THROUGH SATURDAY MORNING.

...A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST AND EAST CENTRAL
LOUISIANA AND SOUTHWEST MISSISSIPPI THIS AFTERNOON THROUGH SATURDAY
MORNING...

RAINFALL RATES OF ONE INCH PER HOUR IS LIKELY. RAINFALL AMOUNTS OF
THREE INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS OF FIVE INCHES
POSSIBLE.

...ACTIONS...
STORM SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND TONIGHT.

EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR SEVERE WEATHER
AND FLOODING DUE TO HEAVY RAINFALL THIS AFTERNOON THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:12 PM CSTSevere Thunderstorm WarningLIXPike, Walthall33 min
Mar 1, 6:43 PM CSTSevere Thunderstorm WarningLIXPike, Walthall32 min
Mar 2, 2:02 PM CSTTornado WarningLIXWalthall18 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.